Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 341, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 30, 2015, 1:27 PM CDT for Robertson County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 1:27 PM CDT (18:27 UTC)
- Expired
- Oct 30, 2015, 2:01 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Robertson County, TX
The radar
The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.5 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 12:52 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 30, 12:52 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1252 PM CDT FRI OCT 30 2015 .AVIATION... /18Z TAFS/ WIDESPREAD RAINFALL WILL CONTINUE TO IMPACT ALL OF THE MAJOR AIRPORTS THROUGH THIS EVENING...WITH MINOR DIFFERENCES IN TIMING AND INTENSITY. RIGHT NOW...HEAVIEST OF THE RAIN HAS JUST MOVED EAST OF THE WACO AREA AND THEY SHOULD SEE A LITTLE LULL IN THE ACTIVITY. WILL PREVAIL -RA AND MVFR CIGS THROUGH THE NEXT FEW HOURS. IN THE METROPLEX...THERE HAS BEEN AN UPTICK IN THE RAIN OVER THE LAST HOUR BUT GENERALLY MVFR CONDITIONS WILL PREVAIL IN -RA. OVER THE NEXT SEVERAL HOURS...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST AND AFFECT MOST OF THE AREA. WILL HAVE THE BEST TIMING FROM 21-01Z OR 5 TO 9 PM. SOME TEMPO IFR CONDITIONS POSSIBLE IN HEAVY RAIN. RAIN SHOULD TAPER OFF TONIGHT AS THE COLD FRONT APPROACHES BUT IFR CIGS REMAIN LIKELY AFTER MIDNIGHT. WINDS WILL SHIFT AROUND TO THE NORTHWEST TOMORROW MORNING WITH GRADUAL IMPROVEMENT IN CIGS THROUGH THE DAY. DUNN && .UPDATE... NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE NORTH/NORTHEAST ACROSS NORTH TEXAS LATE THIS MORNING. THE STRONGEST ACTIVITY IS STILL IN THE WARM SECTOR AROUND AND EAST OF AUSTIN. THIS ACTIVITY WILL CONTINUE TO WEAKEN AS IT MOVES NORTH INTO MORE STABLE AIR. HOWEVER...LOCATIONS SOUTH OF A LINE FROM TEMPLE TO CENTERVILLE WILL GET DEEPER INTO THE WARM SECTOR THROUGH THE AFTERNOON AND WILL SEE SOME PERIODS OF HEAVY RAINFALL AND THUNDERSTORMS WITH A POTENTIAL FOR SOME LOCALIZED FLOODING. SINCE THE FLOODING IS EXPECTED TO BE LOCALIZED...WE WILL NOT ISSUE A FLASH FLOOD WATCH FOR THE AFTERNOON. WE WILL CONTINUE TO ASSESS THE FLOODING POTENTIAL FOR TONIGHT. THERE IS STILL A POTENTIAL FOR SEVERE STORMS THROUGH THE AFTERNOON....ESPECIALLY ACROSS THE EXTREME SOUTHERN ZONES WHERE INSTABILITY WILL SLOWLY INCREASE THROUGH THE AFTERNOON. WE EXPECT PRECIPITATION TO END FROM WEST TO EAST DURING THE EVENING HOURS AS THE UPPER LOW LIFTS ACROSS FAR WEST TEXAS AND A COLD FRONT ENTERS THE REGION. WE WILL STILL SEE PERIODS OF RAIN AND THUNDERSTORMS OVERNIGHT FOR LOCATIONS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR. THE PRECIPITATION ACROSS THE EASTERN ZONES SHOULD EXIT INTO EAST TEXAS AFTER SUNRISE SATURDAY AS THE UPPER TROUGH AXIS MOVES EAST ACROSS THE REGION. WILL MAKE SOME CHANGES TO EVENING/OVERNIGHT POPS AND ADJUST THE QPF AMOUNTS FOR THIS UPDATE. WILL ALSO ADJUST HOURLY TEMP AND DEWPOINT GRIDS. 79 && .PREV DISCUSSION... /ISSUED 345 AM CDT FRI OCT 30 2015/ ...1 TO 3 INCHES OF RAINFALL POSSIBLE TODAY THROUGH SATURDAY MORNING... WATER VAPOR LOOP SHOWS AN UPPER TROUGH OVER SOUTHEAST ARIZONA EARLY THIS MORNING WHILE REGIONAL 88D RADAR VAD WIND PROFILES SHOW A DEEP AND STRONG LOW LEVEL JET EXTENDING FROM THE NORTHWEST GULF OF MEXICO TO THE RED RIVER. THE WWA ASSOCIATED WITH THIS LLJ IS MOVING LOW CLOUDS NORTHWARD AND HELPING TO INCREASE INSTABILITY AHEAD OF THE UPPER SYSTEM. AS THE UPPER TROUGH MOVES EAST TODAY... FORCING FOR ASCENT WILL INCREASE FROM WEST TO EAST AND SPREAD CONVECTION TO THE I-35 CORRIDOR BY MIDDAY AND INTO THE EASTERN COUNTIES THIS AFTERNOON AND EVENING. THIS SYSTEM WILL HAVE SOME STRONG DYNAMICS ASSOCIATED WITH IT TODAY THROUGH TONIGHT...I.E. A STRONG DIFFLUENT JET SPREADING OVER THE REGION...PWATS CLIMBING TO AROUND 2 INCHES AND 35 TO 50 KNOTS OF 0-3 KM BULK SHEAR. THE BEST CAPE WILL BE WEST OF I-35 THIS AFTERNOON AND EVENING. AS FOR SEVERE THUNDERSTORMS...THERE IS A MARGINAL RISK ACROSS MUCH OF THE CWA THIS AFTERNOON/EVENING AND A SLIGHT RISK OVER AREAS SOUTH OF I-20 AND WEST OF I-35 WHERE LOW VALUE CAPE WILL BE MAXIMIZED. HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. HOWEVER...BECAUSE OF THE STRONG LOW LEVEL SHEAR... 0-3 KM HELICITY WILL PEAK 500-1000 M2/S2 ALONG THE I-35/45 CORRIDORS THIS AFTERNOON...CAN NOT RULE OUT A BRIEF TORNADO TO TWO. THERE IS A HEAVY RAINFALL/FLOODING POTENTIAL WITH THIS SYSTEM...BUT CONSIDERING HOW FAST THE CONVECTIVE ELEMENTS WILL BE MOVING...DO NOT THINK MULTIPLE ROUNDS OF HEAVY PRECIPITATION WILL OCCUR OVER A LARGE ENOUGH AREA TO WARRANT ISSUING A MULTI-COUNTY FLASH FLOOD WATCH. HOWEVER...IF CONVECTIVE BAND SETS UP OVER SOUTHEAST HILL COUNTY OR NAVARRO COUNTY WHERE THE GROUND REMAINS WET...THEN FLASH FLOODING WILL LIKELY OCCUR. OUR BEST GUESS ON RAIN AMOUNTS TODAY THROUGH TONIGHT IS 1 TO 3 INCHES WITH LOCALIZED HIGHER AMOUNTS UP TO 5 INCHES. THE RAIN WILL BE ENDING WEST TO EAST ON SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION. BY SATURDAY EVENING...MOST OF THE RAIN WILL BE IN EAST TEXAS...BUT WILL LINGER A SLIGHT CHANCE OVER THE EASTERN TIER OF COUNTIES SATURDAY NIGHT. SUNDAY THROUGH TUESDAY EVENING WILL BE DRY AND SEASONABLY MILD AS SHORT WAVE RIDGING RETURNS. OUR NEXT WEATHER SYSTEM WILL BE AMPLIFYING DOWN THE WEST COAST EARLY NEXT WEEK...THEN MOVING INTO THE DESERT SOUTHWEST BY LATE WEEK. THIS WILL BE A SIMILAR RAIN EVENT AS TODAYS WITH SHOWERS AND THUNDERSTORMS RETURNING WEDNESDAY THROUGH NEXT FRIDAY. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 63 71 55 73 / 90 90 30 10 10 WACO, TX 73 65 75 54 73 / 100 90 40 10 10 PARIS, TX 70 61 70 54 72 / 90 90 70 10 10 DENTON, TX 68 60 70 52 72 / 90 90 30 10 5 MCKINNEY, TX 69 62 70 53 72 / 90 90 30 10 10 DALLAS, TX 71 64 72 56 73 / 90 90 30 10 10 TERRELL, TX 72 63 72 55 72 / 90 90 50 10 10 CORSICANA, TX 74 65 75 57 73 / 100 90 60 10 10 TEMPLE, TX 75 65 75 55 74 / 100 90 40 10 10 MINERAL WELLS, TX 69 57 69 50 73 / 90 80 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 30, 3:30 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT FRI OCT 30 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 330 AM CDT FRI OCT 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY SOUTHWEST OF A CISCO TO CENTERVILLE LINE. GIVEN THE STRONG VERTICAL WIND SHEAR...A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL END FROM WEST TO EAST SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THUNDERSTORM CHANCES WILL RETURN TO ALL OF NORTH TEXAS WEDNESDAY AND CONTINUE THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING MAINLY SOUTHWEST OF A CISCO TO CENTERVILLE LINE.
In the hours before
Special weather statement, Oct 30, 12:13 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1213 PM CDT FRI OCT 30 2015
TXZ174-301800-
MILAM TX-
1213 PM CDT FRI OCT 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 100 PM CDT...
AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ROCKDALE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKDALE...CAMERON...THORNDALE AND MILANO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL TEXAS.
LAT...LON 3067 9724 3100 9675 3097 9677 3093 9676
3092 9673 3090 9672 3091 9669 3087 9670
3081 9664 3078 9665 3078 9663 3074 9663
3073 9662 3046 9715
TIME...MOT...LOC 1713Z 236DEG 35KT 3061 9701
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 9:56 AM CDT | River Flood Warning | FWD | Denton | 41 hr |
| Oct 30, 9:58 AM CDT | Areal Flood Advisory | FWD | Cooke | 62 min |
| Oct 30, 11:57 AM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
| Oct 30, 12:13 PM CDT | Special Weather Statement | FWD | Milam | 47 min |
| Oct 30, 12:16 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 59 min |
| Oct 30, 1:21 PM CDT | Areal Flood Advisory | FWD | Bell, Milam | 3 hr |
| Oct 30, 1:59 PM CDT | Areal Flood Warning | FWD | Milam | 2 hr |
| Oct 30, 2:18 PM CDT | Flash Flood Warning | FWD | Bell, Falls | 7 hr |
| Oct 30, 2:56 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Oct 30, 3:18 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Comanche, Coryell, Ellis and 17 more | 16 hr |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Bell | 42 hr |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Oct 30, 3:19 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Oct 30, 3:27 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Oct 30, 3:30 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 3 hr |
| Oct 30, 3:35 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 30, 4:00 PM CDT | Areal Flood Advisory | FWD | Cooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 1 more | 3 hr |
| Oct 30, 4:18 PM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Oct 30, 4:35 PM CDT | Special Weather Statement | FWD | Eastland | 40 min |
| Oct 30, 4:41 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Oct 30, 5:22 PM CDT | Special Weather Statement | FWD | Comanche | 38 min |
| Oct 30, 6:18 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant, Wise | 3 hr |
| Oct 30, 6:25 PM CDT | Areal Flood Warning | FWD | McLennan | 2 hr |
| Oct 30, 6:42 PM CDT | Special Weather Statement | FWD | Erath | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.